Is this toxic, patient seems very distraught and is constipated at levels he was ot before,
Can't cannabutter help?
7 Mar 2012
It is common to give OxyContin (long acting oxycodone) twice a day. This should be given every 12 hours around the clock. As far as the oxycodone 10mg, this is for breakthrough pain and should only be taken as needed when the OxyContin isnt controlling all of the pain. So when pain "breaks through" the long acting dose. The patient should be getting the majority of his pain control through the OxyContin which is the long acting med given twice per day no matter what his pain levels are. The Dr will base the total daily dose on whatever short acting drug he was on previously and give an equivelent on the long acting drug, then provides a few "extra" doses for breakthrough pain, so he doesnt have to take the short acting oxycodone unless he needs it. This should not make him toxic depending on what he was taking previously. I assume this is not the first opioid dose he has had as this would be a rather high dose for someone new to opioids.
These drugs do cause constipation and oxycodones are one of the most notorious. He needs to be sure that he gets 64 oz of fluids, especially water, and plenty of fiber (fresh fruits and veggies, beans, popcorn whole grain breads and cereals) or he can take a fiber supplement. If he continues to have constipation, a daily dose of Colace can be helpful and he can use Miralax as an occasional laxitive if needed. Hope this helps to clarify his dosing schedule and what to do for constipation. I'm not familiar with "cannabutter"
Still looking for answers? Try searching for what you seek or ask your own question.
i have been taking 10mg oxycodone 10mg x3 and 30mg x2 extended release morphi daily would contin be a better choice for my liver? i have severe back ...
3 answers • 9 May 2011